Alert archive / Colorado / Special Weather Statements in 2014

Special Weather Statement, NWS Pueblo, CO

July 20, 2014Alamosa County, Colorado

NWS Pueblo, CO issued this special weather statement at Jul 20, 2014, 4:21 PM MDT for Alamosa County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2014, 4:21 PM MDT (22:21 UTC)
Expired
Jul 20, 2014, 4:45 PM MDT
In force
24 min
Issued by
NWS Pueblo, CO

County Alamosa County, CO

The radar

The Pueblo radar (KPUX), 201 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.4 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2014-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2014-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3409 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WWUS85 KPUB 202221
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
421 PM MDT SUN JUL 20 2014
 
COZ067-068-070-202245-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT CO-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT CO-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
421 PM MDT SUN JUL 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIO GRANDE AND WEST
CENTRAL ALAMOSA COUNTIES UNTIL 445 PM MDT...

AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTE VISTA...OR 15 MILES WEST OF ALAMOSA...
MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTE VISTA.

LAT...LON 3741 10626 3755 10628 3768 10599 3750 10590
TIME...MOT...LOC 2221Z 247DEG 30KT 3750 10615 

$$

28

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:28 PM MDT, 53 minutes earlier.

Area forecast discussion, Jul 20, 3:28 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
328 PM MDT SUN JUL 20 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 249 PM MDT SUN JUL 20 2014

UPPER RIDGE AXIS OVER CO WILL SHIFT EASTWARD TONIGHT WITH FLOW ALOFT
BECOMING MORE SOUTHWESTERLY AND DRYING OUT WITH TIME.  FOR THE REST
OF THIS EVENING...WILL WILL REMAIN UNDER THE REMNANTS OF THE MONSOON
PLUME ALOFT.  PRECIPITABLE WATERS ARE NOT ALL THAT HIGH...AND
SURFACE DEW POINTS HAVE BEEN DROPPING OFF INTO THE 30S AND 40S FOR
THE MOUNTAINS AND WESTERN PORTIONS OF THE SOUTHEAST PLAINS...BUT AS
WE SAW YESTERDAY...THIS IS STILL PLENTY OF MOISTURE FOR A STRONG
STORM OR TWO SUFFICIENT TO CAUSE RUNOFF PROBLEMS FOR THE BURN SCARS.
THE WEST FORK COMPLEX SEEMS THE MOST VULNERABLE THIS AFTERNOON...AND
HIGH RES MODELS SUGGEST WALDO COULD HAVE THUNDERSTORMS IN THE
VICINITY TOWARDS 4 PM.  MODEL SOUNDINGS STILL SHOW INVERTED V
SOUNDINGS...SO MAIN THREAT WILL BE LIGHTNING AND GUSTY WINDS UP TO
50 MPH.  WILL STILL HAVE TO WATCH FOR THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL WITH THE OUTLIER STRONGER STORMS.  WILL ALSO NEED TO
MONITOR THE SOUTHEAST CORNER OF THE STATE FOR A STRONG STORM OR TWO
LATE THIS AFTERNOON AND EVENING...BUT DEEP LAYER SHEARS ARE ONLY
RUNNING AROUND 25 KTS...SO NOT EXPECTING ANYTHING TOO PERSISTENT.

FOR MONDAY...DRIER AIRMASS MOVES INTO THE WEST.  STILL ENOUGH
MOISTURE FOR SOME ISOLATED AFTERNOON THUNDERSTORMS OVER AND NEAR THE
MOUNTAINS AND ALONG THE SFC LEE TROF AXIS ACROSS THE FAR SOUTHEAST
PLAINS.  DEW POINTS WILL BE LOWER...SO NOT ANTICIPATING ANY STRONG
STORMS.  IN FACT...CAPE VALUES LOOK A TAD LOWER TOMORROW AND WITH H7
TEMPS APPROACHING 18C...SHOULD SEE SOME LOWER 100S ACROSS THE
SOUTHEAST PLAINS.  ALL IN ALL...RISK OF HEAVY RUNOFF PRODUCING
RAINFALL ON BURN SCARS LOOKS LOW. -KT

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 249 PM MDT SUN JUL 20 2014

.MONDAY NIGHT AND TUESDAY...UPPER HIGH REMAINS OVER COLORADO. A
DISTURBANCE MOVING TO THE NORTHEAST OF THE STATE PUSHES A COLD
FRONT SOUTHWARD OVER THE HIGH PLAINS. THE 18Z NAM...12Z GFS AND
12Z EC KEEP A RIBBON OF INCREASED LOW LEVEL MOISTURE AND
INSTABILITY NORTH OF THE CWA...WHILE THE 12Z NAM WAS FURTHER SOUTH
WITH THE FRONT. CURRENT GRIDS HAVE ISOLATED POPS OVER THE PLAINS
TO COVER THE POTENTIAL FOR SOME MOISTURE MOVING SOUTHWARD INTO THE
REGION. STILL CONTINUED WARM TO HOT WITH HIGHS AROUND 100 OVER
MUCH OF THE PLAINS. MODELS STILL SUGGEST DRIER AIR ALOFT WILL MOVE
INTO THE STATE FROM THE SOUTHWEST...BUT SUSPECT THERE WILL STILL
BE ENOUGH MOISTURE FOR ISOLATED STORMS OVER THE MOUNTAINS AND HIGH
VALLEYS.

.WEDNESDAY...MAIN CHALLENGE FOR WEDNESDAY IS THE LOCATION OF THE
RIBBON OF HIGHER LEVEL MOISTURE AND GREATER INSTABILITY. NAM
CONTINUES TO BE THE FURTHER WEST WITH THE LOW LEVEL MOISTURE WITH
CAPES OVER 2000 J/KG INTO BACA...PROWERS AND KIOWA COUNTIES. GFS
IS FURTHER EAST WITH THE LOW LEVEL MOISTURE...KEEPING MOST OF IT
TO THE NORTHEAST AND EAST OF THE CWA. EC IS BETWEEN THE NAM AND
GFS. KEPT THE CR EXTENDED PROCEDURE POP GRID FOR WEDNESDAY DURING
THE DAY...WITH SILENT POPS NEAR THE BORDER...BUT INCREASED POPS
DURING THE EVENING NEAR THE KANSAS BORDER. WILL HAVE TO WATCH
CLOSELY THE WESTWARD PROGRESSION OF THE MOISTURE. PAST TWO NAM
RUNS HAVE HAD DEW POINTS CLOSE TO 70F OVER THE FAR EASTERN PLAINS.
FURTHER WEST....AMOUNT OF MIDDLE AND UPPER LEVEL MOISTURE COULD
INCREASE RESULTING IN A GREATER COVERAGE OF STORMS COMPARED TO
TUESDAY.

.THURSDAY AND FRIDAY...THE RIDGE ALOFT WILL FLATTEN AS A TROUGH
PASSES TO THE NORTH OF THE STATE. AMOUNT OF MIDDLE AND UPPER
LEVEL MOISTURE COULD INCREASE WITH A BETTER CHANCE FOR DIURNAL
CONVECTION OVER THE MOUNTAINS AND NEARBY PLAINS. FURTHER
EAST...WEAK LOW LEVEL FLOW WILL KEEP SOME LOWER LEVEL MOISTURE ON
THE PLAINS AND GRIDS HAVE MOSTLY ISOLATED DIURNAL POPS.

.SATURDAY AND SUNDAY...WILL HAVE TO WATCH FOR A FRONTAL PASSAGE ON
THE PLAINS WHICH COULD BRING AN INCREASE IN LOW LEVEL MOISTURE.
WINDS ALOFT MAY INCREASE WHICH WOULD INCREASE THE CHANCES FOR
STRONG TO SEVERE STORMS. AS THE UPPER RIDGE PROPAGATES TO THE
WEST...SOME DRIER AIR ALOFT COULD MOVE INTO THE REGION DECREASING
THE CHANCES FOR CONVECTION OF THE MOUNTAINS. --PGW--

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 249 PM MDT SUN JUL 20 2014

VFR CONDITIONS EXPECTED AT THE TAF SITES THROUGH THE NEXT 24 HOURS.
THERE WILL BE A SLIGHT CHANCE FOR VCTS AT KALS AND KCOS LATE THIS
AFTERNOON BEGINNING AROUND 22Z.  MAIN THREAT WILL BE LOCALLY GUSTY
WINDS UP TO 35 KTS.  LEAST CHANCE WILL BE AT KPUB...SO WILL LEAVE
OUT OF THIS TAF FOR NOW.  -TSRA WILL DIMINISH DURING THE EVENING
HOURS...THOUGH A LINGERING THUNDERSTORM WILL BE POSSIBLE ACROSS THE
FAR SOUTHEAST PLAINS THROUGH 06Z.  SIMILAR PATTERN EXPECTED FOR
MONDAY THOUGH THUNDERSTORM COVERAGE IS EXPECTED TO BE LOWER. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...PGW
AVIATION...KT
Hazardous weather outlook, Jul 20, 11:44 AM MDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1144 AM MDT SUN JUL 20 2014

COZ058>089-093>099-211745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1144 AM MDT SUN JUL 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE
MOUNTAINS THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL BE
POSSIBLE OVER THE MOUNTAIN VALLEYS. ISOLATED THUNDERSTORMS WILL ALSO
BE POSSIBLE ON THE PLAINS ADJACENT TO THE MOUNTAINS...AND OVER THE
FAR SOUTHEAST PLAINS.

THE PRIMARY THREAT FROM ANY STORMS WILL BE CLOUD TO GROUND LIGHTNING
AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GENERALLY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
ANTICIPATED EACH AFTERNOON AND EVENING OVER SOUTHERN COLORADO.
THE PRIMARY STORM THREATS WILL BE HAZARDOUS LIGHTNING...GUSTY
WINDS AND HAIL GENERALLY UNDER ONE INCH IN DIAMETER AT TIMES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

31/06

In the hours before

Local storm report, Jul 20, 1:52 PM MDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
152 PM MDT SUN JUL 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     DEBRIS FLOW      1 NW CASCADE            38.91N 104.98W
07/19/2014                   EL PASO            CO   CDOT

            DEBRIS FLOW ACROSS HIGHWAY 24 NEAR MILE MARKER 292.

&&

KLT
Local storm report, Jul 20, 1:53 PM MDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
153 PM MDT SUN JUL 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             10 SSW PRITCHETT        37.25N 102.96W
07/19/2014  M1.75 INCH       BACA               CO   PUBLIC

0550 PM     DEBRIS FLOW      1 NW CASCADE            38.91N 104.98W
07/19/2014                   EL PASO            CO   CDOT

            WATER...MUD AND ASH FLOWING ONTO HIGHWAY 24 NEAR MILE
            MARKER 292

0454 PM     DEBRIS FLOW      1 NW CASCADE            38.91N 104.98W
07/19/2014                   EL PASO            CO   CDOT

            WATER...MUD AND ASH FLOWING ONTO HIGHWAY 24 NEAR MILE
            MARKER 292

0316 PM     DEBRIS FLOW      2 NNW MANITOU SPRINGS   38.88N 104.93W
07/19/2014                   EL PASO            CO   CDOT

            MUD AND ASH FLOW BEGAN IN WADLO DRAINAGE EVIDENT FROM
            WEBCAM.

0305 PM     DEBRIS FLOW      1 NW CASCADE            38.91N 104.98W
07/19/2014                   EL PASO            CO   CDOT

            DEBRIS FLOW ACROSS HIGHWAY 24 NEAR MILE MARKER 292.

0300 PM     HEAVY RAIN       1 NE CASCADE            38.91N 104.95W
07/19/2014  M0.79 INCH       EL PASO            CO   USGS RAIN GAUGE

            REPORTED BY GAUGE AT UPPER WALDO CANYON ABOVE CASCADE.

0220 PM     HEAVY RAIN       WOODLAND PARK           38.99N 105.05W
07/19/2014  M1.10 INCH       TELLER             CO   TRAINED SPOTTER

0217 PM     HEAVY RAIN       1 NNE WOODLAND PARK     39.01N 105.05W
07/19/2014  M0.50 INCH       TELLER             CO   TRAINED SPOTTER

            FELL IN 15 MINUTES.

&&

KLT
Special weather statement, Jul 20, 2:49 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT SUN JUL 20 2014

COZ065-067-069-070-202115-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT CO-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
249 PM MDT SUN JUL 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RIO GRANDE AND SOUTH
CENTRAL SAGUACHE COUNTIES UNTIL 315 PM MDT...

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DEL NORTE...OR 32 MILES NORTHWEST OF
ALAMOSA...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTE VISTA AND DEL NORTE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3760 10648 3778 10647 3781 10614 3754 10616
TIME...MOT...LOC 2048Z 274DEG 11KT 3769 10639

KT
Special weather statement, Jul 20, 3:21 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
321 PM MDT SUN JUL 20 2014

COZ067-069-070-202145-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT CO-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
321 PM MDT SUN JUL 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RIO GRANDE...SOUTH
CENTRAL SAGUACHE AND WEST CENTRAL ALAMOSA COUNTIES UNTIL 345 PM
MDT...

AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DEL NORTE...OR 26 MILES NORTHWEST OF
ALAMOSA...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTE VISTA AND CENTER.

LAT...LON 3756 10633 3775 10634 3781 10604 3754 10603
TIME...MOT...LOC 2121Z 267DEG 11KT 3767 10628

KT
Special weather statement, Jul 20, 4:13 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
413 PM MDT SUN JUL 20 2014

COZ081-084-085-202245-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
413 PM MDT SUN JUL 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EL PASO COUNTY UNTIL
445 PM MDT...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CASCADE...OR 7 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING NORTHEAST AT 10 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES
FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...CASCADE AND CHIPITA PARK.

LAT...LON 3887 10496 3895 10501 3901 10497 3896 10488
      3888 10486
TIME...MOT...LOC 2212Z 229DEG 8KT 3891 10490

MOORE
Special weather statement, Jul 20, 4:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
421 PM MDT SUN JUL 20 2014

COZ067-068-070-202245-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT CO-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT CO-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
421 PM MDT SUN JUL 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIO GRANDE AND WEST
CENTRAL ALAMOSA COUNTIES UNTIL 445 PM MDT...

AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTE VISTA...OR 15 MILES WEST OF ALAMOSA...
MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTE VISTA.

LAT...LON 3741 10626 3755 10628 3768 10599 3750 10590
TIME...MOT...LOC 2221Z 247DEG 30KT 3750 10615

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 6:09 PM MDTSpecial Weather StatementPUBOtero36 min
Jul 19, 6:50 PM MDTSpecial Weather StatementPUBBaca40 min
Jul 19, 7:04 PM MDTSevere Thunderstorm WarningPUBBaca41 min
Jul 19, 7:12 PM MDTSpecial Weather StatementPUBTeller33 min
Jul 19, 7:44 PM MDTSevere Thunderstorm WarningPUBBaca46 min
Jul 19, 8:36 PM MDTSevere Thunderstorm WarningPUBBaca39 min
Jul 20, 12:47 PM MDTSpecial Weather StatementPUBMineral28 min
Jul 20, 2:49 PM MDTSpecial Weather StatementPUBRio Grande26 min
Jul 20, 3:11 PM MDTAreal Flood AdvisoryPUBMineral2 hr
Jul 20, 3:21 PM MDTSpecial Weather StatementPUBRio Grande24 min
Jul 20, 4:13 PM MDTSpecial Weather StatementPUBTeller32 min
Jul 20, 4:48 PM MDTSpecial Weather StatementPUBAlamosa27 min

Nearby

Special Weather Statements in Colorado, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.